MAUDE Adverse Event Report: SPINEOLOGY INC. OPTIMESH; SURGICAL MESH

SPINEOLOGY INC. OPTIMESH; SURGICAL MESH
Catalog Number 330-2005
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Fever (1858); Pain (1994)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the patient underwent a posterior lumbar spinal fusion with placement of a 1500e optimesh implant.Approximately 4 weeks following the surgical procedure, the patient experienced back pain and a fever.On (b)(6) 2017, the patient was returned to the operating room for posterior lumbar exploratory surgery at which time the physician identified an infection localized to the intervertebral disc space.The optimesh devices was removed and cultures were taken.A new interbody fusion device was not placed.Microbiological results of the culture identified an anerobic infection consistent with anaerobes commonly found in mucosal membranes.At an unspecified time following the re-operation procedure, the patient was again returned to the operating room for anterior lumbar placement of another manufacturer's interbody fusion device.

Brand Name
OPTIMESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n.
suite 600
st. paul MN 55128 5455
MDR Report Key6377254
Report Number2135156-2017-00003
Device Sequence Number1002443
Product Code EZX
UDI-Device IdentifierM7403302005
UDI-PublicM7403302005
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2020
Device Catalogue Number330-2005
Device Lot NumberS14273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date03/03/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
E SHAPER BLADE; EXCHANGE TUBE; GUIDE PIN; POWERED TISSUE EXTRACTOR BRUSH; SEQUENTIAL DILATOR SET; VERIFY DEVICE
Outcome Attributed to Adverse Event Other;